Format

Send to

Choose Destination
Harefuah. 2013 Jan;152(1):21-2, 60, 59.

[Allergic reaction induced by steroid therapy].

[Article in Hebrew]

Author information

1
Department of Medicine E, Sheba Medical Center, Tel-Hashomer, affiliated with Sackler Faculty of Medicine, Tel Aviv University, Ramat Aviv, Israel.

Abstract

Glucocorticoids are widely used for the treatment of allergies and various inflammatory conditions. However, steroids can cause allergic reactions, even anaphylaxis. The incidence of adverse reactions induced by steroids is up to 0.3%. The most commonly reported steroids causing anaphylaxis are hydrocortisone, prednisone and methylprednisotone. In this report we describe an 86 years old patient who developed stridor and respiratory failure immediately after treatment with hydrocortisone. The risk factors and the management of these reactions are discussed. It is important that the medical community should recognize and be aware of such reactions.

PMID:
23461021
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center